MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513850
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation on december 21, 2021 that an ultraflex esophageal covered proximal release stent was to be implanted to treat a 5-6 cm malignant stricture due to esophageal cancer during an esophageal stenting procedure performed on (b)(6) 2021.The patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, the stent could not be deployed.The stent was removed partially deployed on the delivery system and another ultraflex esophageal stent was used to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Blocks d4 (lot number and expiration date) and h4 have been updated with additional information received on january 28, 2022.Block h6: medical device problem code a15 captures the reportable event of stent partially deployed.Block h10: an ultraflex esophageal ng proximal release covered stent and delivery system were received for analysis.Visual examination of the returned device found the stent partially deployed.Functional examination was performed and the stent was gradually deployed by retracting the finger ring the crocheted suture that binds the stent to the delivery system shaft.No other issues were noted to the stent and delivery system.The reported event of stent partially deployed was confirmed via visual examination.Taking all available information into consideration, the investigation concluded that the reported event was likely due to procedural or anatomical factors encountered during the procedure.Additionally, the device was also used past its expiry date.The expiration date was june 20, 2020; however, the device was used on (b)(6) 2021.The device had exceeded the period of time/date recommended by the manufacturer for storing the device without a degradation in quality.Therefore, a review and analysis of all available information indicated the most probable cause is shelf life/expiration date exceeded.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that an ultraflex esophageal covered proximal release stent was to be implanted to treat a 5-6 cm malignant stricture due to esophageal cancer during an esophageal stenting procedure performed on (b)(6) 2021.The patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, the stent could not be deployed.The stent was removed partially deployed on the delivery system and another ultraflex esophageal stent was used to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13250980
Report Number3005099803-2022-00082
Device Sequence Number14598068
Product Code ESW
UDI-Device Identifier08714729716075
UDI-Public08714729716075
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2020
Device Model NumberM00513850
Device Catalogue Number1385
Device Lot Number0022281726
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/21/2021
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight60 KG